Alert archive / California / High Wind Warnings in 2006
High Wind Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Jan 1, 2006, 2:01 PM PST for Riverside County, San Bernardino County, California. It took effect at Jan 1, 2006, 10:00 PM PST. It was in force for 20 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 1, 2006, 2:01 PM PST (22:01 UTC)
- In effect from
- Jan 1, 2006, 10:00 PM PST
- Expired
- Jan 2, 2006, 6:00 PM PST
- In force
- 20 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 8:26 AM PST | NON-TSTM WND GST 65 | Hesperia, CA | AWS AT EUCALYPTUS ELEMENTARY SCHOOL. |
| Jan 2, 9:10 AM PST | NON-TSTM WND GST 61 | Apple Valley, CA | AWS AT RANCHO VERDE ELEMENTARY SCHOOL. |
| Jan 2, 9:56 AM PST | NON-TSTM WND GST 56 | Hesperia, CA | AWS AT MESQUITE TRAILS ELEMNETARY SCHOOL. |
| Jan 2, 11:24 AM PST | NON-TSTM WND DMG | 7 Sw Hesperia, CA | MOBILE HOME KNOCKED OFF SUPPORTS. WIND SPEED ESTIMATED OVER 40 MPH. |
| Jan 2, 11:30 AM PST | NON-TSTM WND GST 45 | Hesperia, CA | LOTS OF MINOR WIND DAMAGE OBSERVED. |
| Jan 2, 1:06 PM PST | SNOW 0 | 7 Se Big Bear Lake, CA | MODERATE SNOW REPORTED FROM CHP ALONG CAL HIGHWAY38 ABOVE 8000 FEET.CALTRANS IS PLOWING HIGHWAY. |
| Jan 2, 1:26 PM PST | NON-TSTM WND DMG | 3 E Corona, CA | LARGE TREE BLOWN DOWN ONTO ROAD. |
| Jan 2, 1:27 PM PST | NON-TSTM WND GST 0 | Yucaipa, CA | SEVERAL WIND REPORTS FROM YUCAIPA WITH GUSTS TO 90 MPH. THERE WERE NO DAMAGE REPORTS. |
| Jan 2, 1:27 PM PST | NON-TSTM WND DMG | San Bernardino, CA | STATE HWY 38, HIGH WINDS, ALSO FALLING ROCKS AND SOME TREES DOWN. |
| Jan 2, 1:31 PM PST | HEAVY RAIN 0 | 3 Nw Lake Elsinore, CA | ONRAMP AT NICHOLS ROAD TO SOUTHBOUND INTERSTATE 15 FLOODED. |
| Jan 2, 2:16 PM PST | FLASH FLOOD | 3 S Crestline, CA | ROCK OR MUDSLIDE HAS CLOSED CALIFORNIA HIGHWAY 18 FROM HIGHWAY 138 TO CREST FOREST DRIVE |
| Jan 2, 2:38 PM PST | HEAVY RAIN 0 | Yucca Valley, CA | WASHES FLOODING IN SKY HARBOR AREA OF YUCCA VALLEY. |
| Jan 2, 2:54 PM PST | NON-TSTM WND DMG | 2 Nw Pedley, CA | POWER POLE BROKEN. |
| Jan 2, 4:59 PM PST | NON-TSTM WND DMG | 4 E Hemet, CA | PHONE LINES BLOWN DOWN. |
| Jan 2, 5:02 PM PST | FLASH FLOOD | 10 Sw Hesperia, CA | HIGHWAY 138 FROM HIGHWAY 173 TO INTERSTATE 15 FLOODED. |
| Jan 2, 5:02 PM PST | FLASH FLOOD | 7 S Hesperia, CA | HIGHWAY 173 CLOSED FROM HIGHWAY 138, MILE MARKER 0 TO MILE MARKER 7 DUE TO FLOODING IN MOJAVE RIVER. |
| Jan 2, 6:02 PM PST | NON-TSTM WND DMG | 2 Nw Riverside, CA | LARGE TREE BLOWN DOWN ONTO ROADWAY. |
| Jan 2, 6:03 PM PST | FLASH FLOOD | 2 Ne San Jacinto, CA | SIX INCHES OF MUD COVERING NORTH SOBOBA ROAD AT CHABELA DRIVE. THIS CAME FROM THE SOBOBA BURN AREA.PINE COVE, LOCATED ABOVE THE BURN AREA AT 6300 FEET ELEVATION, REPORTED 1.4 INCHES OF RAIN. |
| Jan 2, 6:06 PM PST | FLASH FLOOD | 10 Sw Hesperia, CA | HIGHWAY 138 CLOSED SUMMIT VALLEY DUE TO FLOODING IN AREA. |
| Jan 2, 6:09 PM PST | FLASH FLOOD | 1 S Crestline, CA | ROCKS AND MUD WASHED ACROSS HIGHWAY 18 AT THE NARROWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 012201 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 201 PM PST SUN JAN 1 2006 ...STRONG WINDS EXPECTED WITH THE STORM LATE TONIGHT AND MONDAY IN THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA... .A STRONG PACIFIC STORM WILL BRING GUSTY WINDS MAINLY TO HIGHER ELEVATIONS OF SAN BERNARDINO AND RIVERSIDE COUNTIES. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS OVER 60 MPH. THE STRONGEST WINDS WILL BE OVER RIDGES AND IN CANYONS ALONG THE NORTHEAST SLOPES...SUCH AS BURNS CANYON IN SAN BERNARDINO COUNTY. THE WINDS WILL GRADUALLY DECREASE LATE MONDAY. CAZ055-056-020815- /O.UPG.KSGX.HW.A.0001.060102T0800Z-060103T0200Z/ /O.NEW.KSGX.HW.W.0001.060102T0600Z-060103T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 201 PM PST SUN JAN 1 2006 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...AND LOCAL GUSTS COULD EXCEED 60 MPH. THIS WILL LIKELY IMPACT TRAVEL ALONG THE RIM OF THE WORLD HIGHWAY AND HIGHWAY 38 OVER ONYX PASS IN SAN BERNARDINO COUNTY. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...SHOULD USE CAUTION WHILE DRIVING IN THESE AREAS. TREE AND POWERLINE DAMAGE WILL BE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ057-058-060>062-020815- /O.NEW.KSGX.WI.Y.0001.060102T0600Z-060103T0200Z/ SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 201 PM PST SUN JAN 1 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY FOR THE APPLE AND LUCERNE VALLEYS IN SAN BERNARDINO COUNTY...SAN DIEGO COUNTY MOUNTAINS AND DESERTS...THE SANTA ANA MOUNTAINS...AND THE COACHELLA VALLEY IN RIVERSIDE COUNTY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST MONDAY. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...AND LOCAL GUSTS COULD EXCEED 45 MPH. THIS COULD PRODUCE REDUCED VISIBILITIES DUE TO BLOWING DUST OR SAND IN SOME AREAS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PG
4 follow-up statements
000 WWUS76 KSGX 020813 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1213 AM PST MON JAN 2 2006 ...STRONG WINDS EXPECTED WITH THE STORM THROUGH MONDAY IN THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA... .A STRONG PACIFIC STORM WILL BRING GUSTY WINDS MAINLY TO HIGHER ELEVATIONS OF SAN BERNARDINO AND RIVERSIDE COUNTIES. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS OVER 60 MPH. THE STRONGEST WINDS WILL BE OVER RIDGES AND IN CANYONS ALONG THE NORTHEAST SLOPES...SUCH AS BURNS CANYON IN SAN BERNARDINO COUNTY. THE WINDS WILL GRADUALLY DECREASE LATE MONDAY. CAZ055-056-021615- /O.CON.KSGX.HW.W.0001.000000T0000Z-060103T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 1213 AM PST MON JAN 2 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...AND LOCAL GUSTS COULD EXCEED 60 MPH. THIS WILL LIKELY IMPACT TRAVEL ALONG THE RIM OF THE WORLD HIGHWAY AND HIGHWAY 38 OVER ONYX PASS IN SAN BERNARDINO COUNTY. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... SHOULD USE CAUTION WHILE DRIVING IN THESE AREAS. TREE AND POWERLINE DAMAGE WILL BE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ057-058-060>062-021615- /O.CON.KSGX.WI.Y.0001.000000T0000Z-060103T0200Z/ SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1213 AM PST MON JAN 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...AND LOCAL GUSTS COULD EXCEED 45 MPH. THIS COULD PRODUCE REDUCED VISIBILITIES DUE TO BLOWING DUST OR SAND IN SOME AREAS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MAXWELL
000 WWUS76 KSGX 021015 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 215 AM PST MON JAN 2 2006 ...STRONG WINDS EXPECTED WITH THE STORM TODAY ACROSS ALL OF SOUTHWESTERN CALIFORNIA... .A STRONG PACIFIC STORM WILL BRING GUSTY WINDS TODAY. THE HIGHER ELEVATIONS OF SAN BERNARDINO AND RIVERSIDE COUNTIES WILL HAVE THE STRONGEST WINDS WHERE SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS OVER 60 MPH. NEAR THE COAST...THE STRONGEST WINDS WILL OCCUR WITH THE PASSAGE OF THE COLD FRONT THIS AFTERNOON WHEN GUSTS COULD REACH 45 MPH. THE WINDS WILL GRADUALLY DECREASE TOWARDS EVENING. CAZ055-056-021800- /O.CON.KSGX.HW.W.0001.000000T0000Z-060103T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 215 AM PST MON JAN 2 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...AND LOCAL GUSTS COULD EXCEED 60 MPH. THIS WILL LIKELY IMPACT TRAVEL ALONG THE RIM OF THE WORLD HIGHWAY AND HIGHWAY 38 OVER ONYX PASS IN SAN BERNARDINO COUNTY. SOME CANYONS ON THE EAST AND NORTH SLOPES OF THE SAN BERNARDINO MOUNTAINS...SUCH AS BURNS CANYON...WILL SEE STRONG WINDS. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... SHOULD USE CAUTION WHILE DRIVING IN THESE AREAS. TREE AND POWERLINE DAMAGE WILL BE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-043-048-050-021800- /O.EXA.KSGX.WI.Y.0001.000000T0000Z-060103T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 215 AM PST MON JAN 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH...AND LOCAL GUSTS COULD REACH 45 MPH. THE STRONGEST WINDS WILL BE WITH THE PASSAGE OF THE COLD FRONT THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SOME TREE BRANCHES COULD FALL TO THE GROUND IN THESE WINDS. $$ CAZ057-058-060>062-021800- /O.CON.KSGX.WI.Y.0001.000000T0000Z-060103T0200Z/ SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 215 AM PST MON JAN 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...AND LOCAL GUSTS COULD EXCEED 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SOME TREE BRANCHES COULD FALL TO THE GROUND IN THESE WINDS. $$ MAXWELL
000 WWUS76 KSGX 021755 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 955 AM PST MON JAN 2 2006 ...STRONG WINDS EXPECTED WITH THE STORM TODAY ACROSS ALL OF SOUTHWESTERN CALIFORNIA... .A STRONG PACIFIC STORM WILL CONTINUE TO BRING GUSTY WINDS TODAY. THE HIGHER ELEVATIONS OF SAN BERNARDINO AND RIVERSIDE COUNTIES WILL HAVE THE STRONGEST WINDS WHERE SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS OVER 60 MPH. NEAR THE COAST...THE STRONGEST WINDS WILL OCCUR WITH THE PASSAGE OF THE COLD FRONT THIS AFTERNOON WHEN GUSTS COULD REACH 45 MPH. THE WINDS WILL GRADUALLY DECREASE TOWARDS EVENING. CAZ055-056-030200- /O.CON.KSGX.HW.W.0001.000000T0000Z-060103T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 955 AM PST MON JAN 2 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...AND LOCAL GUSTS OVER 60 MPH. THIS WILL LIKELY IMPACT TRAVEL ALONG THE RIM OF THE WORLD HIGHWAY AND HIGHWAY 38 OVER ONYX PASS IN SAN BERNARDINO COUNTY. SOME CANYONS ON THE EAST AND NORTH SLOPES OF THE SAN BERNARDINO MOUNTAINS...SUCH AS BURNS CANYON...WILL SEE STRONG WINDS. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... SHOULD USE CAUTION WHILE DRIVING IN THESE AREAS. TREE AND POWERLINE DAMAGE WILL BE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-043-048-050-030200- /O.CON.KSGX.WI.Y.0001.000000T0000Z-060103T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 955 AM PST MON JAN 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH...AND LOCAL GUSTS TO NEAR 45 MPH. THE STRONGEST WINDS WILL BE WITH THE PASSAGE OF THE COLD FRONT THIS AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SOME TREE BRANCHES COULD FALL TO THE GROUND IN THESE WINDS. $$ CAZ057-058-060>062-030200- /O.CON.KSGX.WI.Y.0001.000000T0000Z-060103T0200Z/ SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 955 AM PST MON JAN 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...AND LOCAL GUSTS OVER 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SOME TREE BRANCHES COULD FALL TO THE GROUND IN THESE WINDS. $$ SMALL
000 WWUS76 KSGX 030144 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 544 PM PST MON JAN 2 2006 ...STRONG WINDS HAVE DECREASED AND WILL CONTINUE TO WEAKEN THROUGH TONIGHT... .THE PACIFIC STORM HAS MOSTLY MOVED TO THE EAST OF THE AREA AND THEREFORE THE WIND WARNING AND WIND ADVISORY WILL BE ALLOWED TO EXPIRE. LOCAL GUSTY WINDS WILL CONTINUE BUT WILL BE BELOW ADVISORY AND WARNING CRITERIA. CAZ055-056-030245- /O.EXP.KSGX.HW.W.0001.000000T0000Z-060103T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 544 PM PST MON JAN 2 2006 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM PST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM PST THIS AFTERNOON. LOCAL SOUTHWEST WINDS 20 TO 30 MPH WITH LOCALLY HIGHER GUSTS... DECREASING THROUGH TONIGHT. $$ CAZ042-043-048-050-030245- /O.EXP.KSGX.WI.Y.0001.000000T0000Z-060103T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 544 PM PST MON JAN 2 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON. LOCAL SOUTHWEST WINDS 15 TO 25 MPH WITH LOCALLY HIGHER GUSTS... DECREASING THROUGH TONIGHT. $$ CAZ057-058-060>062-030245- /O.EXP.KSGX.WI.Y.0001.000000T0000Z-060103T0200Z/ SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 544 PM PST MON JAN 2 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON. LOCAL SOUTHWEST WINDS 20 TO 30 MPH WITH LOCALLY HIGHER GUSTS... DECREASING THROUGH TONIGHT. $$ WHITLOW
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Jan 1, 9:30 AM PST, 4 hours 31 minutes earlier.
Area forecast discussion, Jan 1, 9:30 AM PST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST SUN JAN 1 2006 .SYNOPSIS...A STORM SYSTEM WILL BRING RAIN...LOCALLY HEAVY AT TIMES...AND WIDESPREAD STRONG WINDS LATE TONIGHT AND MONDAY...TAPERING OFF MONDAY NIGHT. HIGH PRESSURE WILL BRING FAIR AND WARMER WEATHER DURING THE SECOND HALF OF THE WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE LOCALLY DENSE FOG THAT FORMED IN THE INLAND EMPIRE AND THE SAN DIEGO COUNTY VALLEYS IS BEGINNING TO BURN OFF. MID-HIGH CLOUDS WILL KEEP US MOSTLY CLOUDY TODAY. MOISTURE WILL BE FAIRLY LIMITED BELOW 700 MB TODAY...BUT MID-HIGH CLOUDS COULD CONTAIN ENOUGH MOISTURE FOR A FEW SHOWERS...ESPECIALLY WITH A WEAK WAVE APPROACHING LATER TODAY. BASED ON CURRENT SATELLITE AND RADAR DATA...LIGHT RAIN SHOULD BE MOVING INTO NORTHERN ORANGE COUNTY...WESTERN RIVERSIDE AND WESTERN SAN BERNARDINO COUNTIES EARLY THIS AFTERNOON. STRONG WARM AIR ADVECTION AHEAD OF THE APPROACHING STORM WILL BEGIN THIS EVENING TO PROVIDE LIFTING AS DEEP LAYER MOISTURE INCREASES. THIS WILL BRING INCREASING STRATIFORM RAIN...MAINLY OVER NORTHWESTERN PORTIONS TONIGHT. STRONG SOUTH-SOUTHWEST FLOW OF UP TO 55 KNOTS AT 700 MB AND 30-35 KNOTS AT 850 MB...WILL RESULT IN SIGNIFICANT OROGRAPHIC LIFTING. THE RAIN WILL GRADUALLY SPREAD SOUTH AND EAST MONDAY...THOUGH THE MODELS HAVE NOT BEEN VERY CONSISTENT WITH THE TIMING OF THE SOUTHWARD PROGRESSION OF RAIN. THE NAM AGAIN SEEMS TO BE SLOW WITH THE ONSET OF PRECIP. HOWEVER...THIS STORM WILL BE SLOWER TO MOVE OUT OF THE AREA AS THE TROUGH DEEPENS AND SLOWS DOWN OVER THE ERN PAC BEFORE MOVING ASHORE. IT COULD TAKE MOST OF THE MONDAY FOR THE RAIN TO REACH THE MEXICAN BORDER. RAINFALL AMOUNTS WILL GENERALLY BE 1-2 INCHES IN COASTAL AND VALLEY AREAS...WITH GREATER ACCUMULATIONS GENERALLY IN THE NORTHERN SECTIONS AND HIGHER ELEVATIONS. LOCAL RAINFALL AMOUNTS COULD EXCEED 5 INCHES ON THE SW SLOPES OF THE SAN BERNARDINO COUNTY MTNS AND POSSIBLY 3 INCHES ON SIMILARLY-FACED SLOPES IN SAN DIEGO COUNTY. THE NORTHERN DESERTS COULD GET ABOUT 1 INCH...WHILE THE SOUTHERN DESERTS WILL GET AROUND OR JUST UNDER 1/2 INCH. WITH THOSE RAINFALL TOTALS...THERE IS A SIGNIFICANT THREAT OF FLASH FLOODING FOR ALL ZONES EXCEPT THE LOWER DESERTS. WITH THOSE 700 MB WINDS OF 55 KNOTS...EXPECT SOME VERY STRONG WINDS IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...BUT WITHOUT MUCH COLD AIR ADVECTION...MOUNTAIN WAVES WILL BE UNLIKELY TO BRING THE STRONGEST WINDS INTO THE DESERTS. REGARDLESS...THE SURFACE PRESSURE GRADIENTS SHOULD BE STRONG ENOUGH TO BRING STRONG WINDS TO LOWER ELEVATIONS...INCLUDING NEAR THE COAST. SNOW WILL NOT BE MUCH OF AN ISSUE AS THAT WARM AIR ADVECTION WILL BRING VERY HIGH SNOW LEVELS UNTIL SOMETIME MONDAY NIGHT. HIGH PRESSURE ALOFT AND WEAK TO MODERATE OFFSHORE FLOW WILL DEVELOP TUE-WED. THIS WILL BRING HIGHER DAYTIME TEMPS TO MOST OF THE AREA...ESPECIALLY WEST OF THE MOUNTAINS... WED-FRI BEFORE TROUGHING OVER THE E PAC BRINGS A COOLING TREND FOR NEXT WEEKEND. && .AVIATION... PATCHY DENSE FOG IN SOME OF THE VALLEYS THIS MORNING SHOULD DISSIPATE SOON. MOST AREAS SHOULD BE VFR THROUGH THE AFTERNOON WITH MULTIPLE CLOUD LAYERS ABOVE 15000 FEET MSL. SOME SCATTERED STRATOCUMULUS AROUND 3000 FEET ALONG THE COAST. LOWER CLOUDS SHOULD INCREASE OVER THE NORTHERN AREAS BY LATE AFTERNOON AHEAD OF THE NEXT COLD FRONT APPROACHING FROM THE NORTHWEST THEN SPREAD SOUTH AND EASTWARD THROUGH THE EVENING. CLOUDS SHOULD ALSO LOWER THROUGH THE EVENING WITH SOME AREAS BECOMING IFR OVERNIGHT. EXPECT TERRAIN TO BECOMING OBSCURED IN CLOUDS AND PRECIPITATION DURING THE EVENING AS WELL. MVFR AND AREAS OF IFR CEILINGS SHOULD CONTINUE THROUGH MONDAY. MVFR VISIBILITIES FROM RAIN SHOULD DEVELOP NEAR KSNA DURING THE LATE AFTERNOON AND ALSO SPREAD SOUTH AND EASTWARD THROUGH THE EVENING WITH SOME AREAS BECOMING IFR IN MODERATE TO HEAVY RAIN OVERNIGHT AND THROUGH THE DAY ON MONDAY. && .MARINE... BUILDING LARGE SWELL TONIGHT AND MONDAY WILL COMBINE WITH GUSTY WINDS TO BRING HAZARDOUS SEAS TO THE COASTAL WATERS LATE TONIGHT THROUGH MONDAY. A SMALL CRAFT ADVISORY WILL BE POSTED FOR LATE TONIGHT THROUGH MONDAY EVENING. SOME WINDS COULD APPROACH GALE FORCE IN THE OUTER WATERS LATE MONDAY MORNING. WIND SHOULD BECOME NORTHWESTERLY AND DIMINISH BEHIND THE FRONT MONDAY NIGHT. A HIGH SURF ADVISORY AND COASTAL FLOOD WATCH WILL REMAIN IN EFFECT TONIGHT THROUGH TUESDAY MORNING. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL AREAS EXCEPT THE LOWER DESERTS FROM MIDNIGHT TONIGHT UNTIL MIDNIGHT MONDAY. SEE LAXFFASGX. HIGH WIND WATCH FOR THE NORTHERN MOUNTAINS LATE TONIGHT AND MONDAY. SEE LAXNPWSGX. COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. HIGH SURF ADVISORY FROM TONIGHT UNTIL WEDNESDAY. SEE LAXCFWSGX. SMALL CRAFT ADVISORY FROM TONIGHT UNTIL TOMORROW NIGHT. SEE LAXCWFSGX. MARINE WEATHER STATEMENT FOR DANGEROUS SEAS IN THE COASTAL WATERS ON MONDAY. SEE LAXMWSSGX. OVERVIEW OF THE COMING STORM SYSTEM. SEE LAXSPSSGX. && PUBLIC...PG AVIATION...HORTON
Hazardous weather outlook, Jan 1, 4:00 AM PST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SUN JAN 1 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-020000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. AT THE COAST...LARGE WEST SWELL WILL BRING HIGH SURF AND STRONG RIP CURRENTS TO THE SAN DIEGO COUNTY COASTLINE. SEE LAXSRFSGX AND LAXCFWSGX FOR DETAILS. HIGH SURF ADVISORY IN EFFECT FROM 6 PM TODAY TO 8 AM PST WEDNESDAY. SEE LAXSRFSGX AND LAXCFWSGX FOR DETAILS. A STRONG PACIFIC STORM WILL APPROACH THE AREA TONIGHT. SEE DAYS TWO THROUGH SEVEN FOR MORE DETAILS AS THE STORM WILL PEAK MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY. AT THE COAST FOR MONDAY...LARGE WEST SWELL WILL CONTINUE TO BRING HIGH SURF AND STRONG RIP CURRENTS FOR MOST OF THE WEEK. FOR ALL OF SOUTHWEST CALIFORNIA THROUGH MONDAY NIGHT...A STRONGER PACIFIC STORM SYSTEM WILL MOVE THROUGH CENTRAL AND SOUTHERN CALIFORNIA AND BRING STRONG GUSTY WINDS AND HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. HEAVIEST RAINFALL IS EXPECTED ON COASTAL SLOPES. STRONG GUSTY WINDS WILL ALSO OCCUR...ESPECIALLY IN THE MOUNTAINS. SEE LAXFFASGX...LAXNPWSGX AND LAXSPSSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAXWELL
In the hours before
Special weather statement, Jan 1, 10:30 AM PST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1030 AM PST SUN JAN 1 2006 CAZ042-043-048-050-055>058-060>062-020300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1030 AM PST SUN JAN 1 2006 ...A STRONG STORM WILL BRING WIDESPREAD RAIN AND WIND TONIGHT AND MONDAY... A STRONG SYSTEM WILL MOVE INTO THE AREA TONIGHT AND CONTINUE TO SPREAD SOUTH AND EAST MONDAY. THIS WILL BRING A CHANCE OF HEAVY RAIN TO MOST OF THE AREA. RAINFALL TOTALS BE ABOUT 1 TO 2 INCHES IN THE COASTAL AND VALLEY AREAS. NEAR 5 INCHES OF RAIN WILL BE POSSIBLE ON THE SOUTHWEST FACING MOUNTAIN SLOPES. THE HIGH DESERTS SHOULD GET NEAR AN INCH OF RAIN WITH UP TO HALF AN INCH IN THE SOUTHERN DESERTS. DUE TO A LONGER DURATION OF THE RAIN IN THOSE LOCATIONS...ORANGE...SAN BERNARDINO AND RIVERSIDE COUNTIES WILL RECEIVE MORE THAN SAN DIEGO COUNTY. DUE TO WARM AIR ALOFT...THE SNOW LEVEL SHOULD REMAIN QUITE HIGH. WIDESPREAD HIGH WINDS ARE EXPECTED MONDAY...EVEN NEAR THE COAST...AS A STRONG SURFACE LOW WILL BE JUST WEST AND NORTH OF LOS ANGELES. THE RAIN MAY CAUSE URBAN FLOODING OF POORLY DRAINED LOW LYING AREAS. MUD SLIDES AND DEBRIS FLOWS WILL BE POSSIBLE IN AND BELOW RECENTLY BURNED AREAS OR ON STEEP TERRAIN. THE RAIN WILL ALSO CAUSE SLICK ROADS. A FLASH FLOOD WATCH IS IN EFFECT LATE SUNDAY NIGHT AND MONDAY. PRECIPITATION WILL GRADUALLY TAPER OFF FROM NORTHWEST TO SOUTHEAST MONDAY NIGHT. PG
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:13 AM PST | High Wind Watch | SGX | Riverside, San Bernardino | 40 hr |
| Jan 1, 2:01 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 28 hr |
Nearby
High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.